MAUDE Adverse Event Report: NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7577045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/23/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for evaluation nor were x-rays provided to confirm the event.Potential adverse events and complications: "as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection." "potential risks identified with the use of this system, which may require additional surgery, include: infection.".
 
Event or Problem Description
On (b)(6) 2011, a patient underwent an interlaminar lumbar instrumented fusion at l4-5 levels.On (b)(6) 2011, the patient was treated for a superficial wound infection.The patient underwent an incision and drainage of the wound.
 
Additional Manufacturer Narrative
Supplemental report submitted to update.Event is a serious injury and not a product malfunction.

Brand Name
SPINOUS PROCESS PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6980097
Report Number2031966-2017-00143
Device Sequence Number19341942
Product Code KWP
UDI-Device Identifier00887517062352
UDI-Public00887517062352
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K073278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number7577045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2012
Supplement Date Received by Manufacturer04/05/2012
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR